Topic RSS | Reply to topic
Author Post

jacki500


Member

Posted Tue Nov 24th, 2009 11:14pm Post subject: Side Effects of Sodium Valproate and Other Mood Stabilizers

Hi, I'm on 1000, did put it up myself to 1250 but doc put it down again as its a high dose for my size (120lbs) and ive lost weight and still only sleep 1-2 hours a day.... the hunger is not hunger, its irritation of the lining of the stomach, your brain reads it as hunger, so just eat normally, and don't buy into it, also, if you don't eat your stomach may swell. It is supposed to effect the flow of 'gabba' in the D2 recepter (Hippo campus) we have 'up' and down flow, but, it is a mystery to most docs what is actually happening in there. I'm simply taking the drugs to prove a point now, ie: that they don't simply 'work' for all people. My advice is to not rely on them to do the job as well as youd like,but to look for as many other things you can do, yoga/ meditation/ walking through woods with loud music on/ having a laugh , whatever floats your boat, to remain unstressed, calm, and still able to have those amazing insights, moments of clarity and zest for life. It is all a question of balance, and your doctor knows far less about you than you.

jacki500

Back to top

racer


Member

Posted Fri May 20th, 2011 5:28am Post subject: Side Effects of Sodium Valproate and Other Mood Stabilizers

Hey guys I have just come off my meds ( Sodium Valproate )and feel fantastic my head is clear for the first time in years the only smyptoms of coming off the drugs is I have lost 11KGs in a matter of 4 weeks without exercise , although I have lost my appetite and have to force myself to eat but a proper diet of course so that my metabolism will start to work again, and I have noticed that I am suffering quiet a few headaches since going off them. I am going to get into a exercise regime to help loose the other 40 kilos that I have put on whilst on the drug, its called comfort eating as Iam also suffering depression but do not take anymore drugs for that as thats what bought on the Bi-polar in the first place so me psych has said, I was on some very high doses of effexor and another really narsty anti depressant drug so there is life after Sodium Valporate I could not have stood by and let this drug take over my mind and body yes maybe for some people they have no choice, which you have all my support and love as it is a very difficult disease to live with, I am very stubborn and strong minded, but its early days yet and still have the drug in my system as it was only a few days ago that I came off, I'm very optomistic about the future and will not go backward, I also realize that I may live with depression for the rest of my life but also staying positive about that as well and will do my best to stay a strong women and focused on shaking this terriable afflicktion off so stay positive out there guys the brain is a very complex piece of machinery it can make or break if you let it, so give it hell but be nice to yourselves as well. see ya goodluck everyone :- )


Back to top

daisy01


Member

Posted Wed May 25th, 2011 12:34am Post subject: Side Effects of Sodium Valproate and Other Mood Stabilizers

Please can somebody help me I had what can only be described as a total shutdown at 16 years just before starting catering college residential put in a mental hospital before collecting my GCSE's i was like the people in Awakenings with Robin Williams as well as thinking my life was the film the Truman show with Jim Carrey is it just a rediculous coinsidence that the latter film was made a year after i had this experience i am not scizphrenic according to my crisis team psyciatrist anymore but Bi Polar although ive had scizo affective label for years untill the other day altho the shrinks promised me every six months for a rediagnosis for 5 years up to now i am taking 20 mg olanzapine i was one of the first in my hospital to be tried on it at 18 yrs it was a "wonder drug" at the time and also carbamazeapine 500mg ive told my temporary doctor while im under the crisis team this has lost effect as ive been on diazepam 20 mg as well for 2 weeks and i feel worse than ever its only self esteem and self control after 32 years of self loathing etc ect thats keeping me here now i asked him about SV as some of you have mentioned but im supposed to be getting married on 30th July and he said he wasnt prepared to take the risk but im having to live with this and as they generally do they playing god with my life i might as well be a ventrilicist dummy or punch and judy cause im bankrupt penniless nearly homeless etc etc etc im not living on a psyciatrist wage or nurse wage im living on JSA contributions and my ex employer who forced the fact i had an illness out of me and then used it to constrivly dismiss me then ring me up pestering me for money as i owe thousands and its all in my name i get wound up at everything at the mo then next min im making people collaspe with laughter then im in tears and this is taking my top doctors advice i only just managed to stay out of hospital this time after 11 years of hard work got full time work for over 3 years but 8 months ago had to leave to save my sanity but only delayed the madness by 8 months the financial strain 21 interviews the council messing about with housing benefit etc ect ect has brought me here and one day about 2/3 weeks ago i spent all day racing round trying to get help a and e threatened to put me in a cell when i never mentioned violence then emergency doctors gps then a and e for 7 hours till 4am one night i thought they were going to help i thought finally i get the help i need but they are even worse they just make me more am angry 4 times i rang one night there was no one to speak to only an operator i thought the point was to be there when you need them not on their terms like everything else is right now and the biggest joke is that my partner applied for a crisis loan and all im worth in all this is £9.18 i mean if this is not a crisis then i dont know what is????? !!!!!!
staying positive and fighting all the ways the tablets might as well be smarties cause id get more enjoyment out of them what do i do when the top doctor ive been placed with doesnt get the message im trying really hard but need help what do i do????????


Back to top

daisy01


Member

Posted Wed May 25th, 2011 12:56am Post subject: Side Effects of Sodium Valproate and Other Mood Stabilizers

by the way ordinarily i am a good speller excellent at english and good with figures but i forget things 2 secs after they happen i am losing it and scared i will end up psycotic or a vegetable as i was when i first went ill thats what scares me when ive cried out for help and will do whatever it takes but why should i have to resort to hospital when the crisis team are meant to keep you out is that fair? il let you be the judge of that im lost i hope i dont forget who i am again xx


Back to top

uzlot


Member

Posted Sun Jun 17th, 2012 6:35am Post subject: Side Effects of Sodium Valproate and Other Mood Stabilizers

Sodium Valproate munchies. Yep it is hard to manage when you feel your blood sugars are all over the place.....hungry hungry Grrrr especially when I need to up the dose I have found upping my protein (and the exercise)and dropping the carbs has helped. The only other problems (only LOL) is I have great difficulty staying warm and problems with memory


Back to top

Kita1


Member

Posted Thu Sep 27th, 2012 8:55am Post subject: Side Effects of Sodium Valproate and Other Mood Stabilizers

Iv only been on it for 2-3 weeks,im on 800mg a day and i only weigh 42kg.i also have anorixia and am the mum to an 11 and 2 year olds.I found myself sleeping quite alot in the day and in-between doecs im wide awake and thats hard with a baby.i also fall over alot.my moods are better(more stable).Any advice or suagestions?


Back to top

evilgypsywitch


Member

Posted Wed Oct 3rd, 2012 2:37am Post subject: Side Effects of Sodium Valproate and Other Mood Stabilizers

I am in remission from brain cancer and the docs have me on a cocktail of drugs that I actually can't remember so my man helps with them. I know one of them sodium valproate 1500mg day. I am constantly fighting my weight regardless of what I do nothing helps. I am on sv for epilepsy caused by the brain cancer. My neurologist always tells me he doesn't think I have epilepsy but gives me the meds anyway and I do have partial seizures at least 3 times a week. My neurosurgeon finally made some sense last week when he said it just may be the fact he removed a tumour the size of an orange (hence that amount of brain). And it is a side affect from having lost that amount of brain. So I am now going to see a new neurologist as I feel the old one was too complacent. My goal is to get off the sv I don't need it for mood stabilizing as I take other drugs for that. And I am hoping to be able to sleep which I only ever do for 2 hours a night at the moment which is just knackering me out and also to lose the weight. I am also quite scared to come off in case it does have any affect on my moods I also have just started Hrt which I can have as I've had a double mastectomy and a hysterectomy when I was 21 for other primary cancers. Anyway my concern is the fear of coming off an old friend I have got so used to taking it and I really don't know wot will happen to me when I stop.

????Well behaved women rarely make history ????

Back to top